MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set kinked.When the wire guide was advanced into the patient, resistance was felt.The wire was removed, and kinking was noted.A new device set was obtained to complete the procedure.It was noted the patient did not have any tortuous anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Upon receipt of the complaint device, unravelling of the wire guide was observed, thus prompting this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the wire guide from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set kinked.It was noted the patient did not have any tortuous anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Upon receipt of the complaint device, unravelling of the wire guide was observed, thus prompting this report.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received two used wire guides, one in a holder and one loose.The loose wire had a kink 39.5 cm from the apex of the wire guides curve.The wire guide was also unraveling approximately 43.5 cm from the apex of the curve.The loose wire guide's outer diameter was measured within specification.The second wire guide in the holder showed no sign of damage.Clarification from the customer confirmed that the second wire was from the same lot, was used to successfully complete the procedure, and did not experience any failure.Cook determined the devices were manufactured within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified two other events reported for related failure modes.Based on the available information, cook has concluded there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] "cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable," provides the following information to the user related to the reported failure mode: instructions for use "slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over "j" portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into bessel.If straight wire is used advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result." based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible the wire's difficult insertion was due to the needle.It is also possible that the patient's anatomy contributed to difficult insertion leading to the kinked wire.However, none of these possibilities can be confirmed without additional information and/or physical examination of the needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18615043
Report Number1820334-2024-00140
Device Sequence Number20702731
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)250412(10)14830109
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14830109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight60 KG